Posted 9/20/2020 11:09 AM (GMT -6)
Net says Citalopram is an antidepressant.
With the increase in stress, does the doctor want you to increase or maybe take another medicine?
Under side effects, mayoclinic.org, listed below even “rare” was “Incidence not known” was “Chest pain” (possible side effect of citalopram.)
Tga.gov.au (theruptic goods administration of Australia) 4 November 2011:
The TGA is advising that citalopram should no longer be used at doses greater than 40 mg per day. For some patients, the maximum recommended dose is now only 20 mg per day.
In addition, it is now advised that people who have been diagnosed with a heart condition known as "congenital long QT syndrome" should not take citalopram.
The same tga group advised: you should NOT stop taking citalopram or change the dose without first consulting your doctor. Stopping citalopram suddenly may result in withdrawal symptoms including dizziness, anxiety, insomnia, emotional instability….
A recent study by the Forest Research Institute in the USA has shown that higher doses of citalopram can cause abnormal changes in the electrical activity of the heart. In rare cases these changes can result in serious heart problems.
Citalopram is a member of the class of drugs called selective serotonin reuptake inhibitors (SSRIs) and is used to treat major depression. Brand names include: Cipramil; Celapram….
As concerns chest pain, My.clevelandclinic.org says:
Gastroesophageal reflux disease (GERD) is the most common cause of non-cardiac chest pain.
Also called acid reflux, this condition causes 22 to 66 percent of non-cardiac chest pain.
Non-cardiac chest pain is the term that is used to describe pain in the chest that is not caused by heart disease or a heart attack. In most people, non-cardiac chest pain is related to a problem with the esophagus, such as gastroesophageal reflux disease. Other causes include muscle or bone problems, lung conditions or diseases, stomach problems, stress, anxiety, and depression.
The first time a person has non-cardiac chest pain, he or she usually goes to the emergency room, thinking he or she is having a heart attack. The first thing the emergency room doctor will do is make sure the pain is not a heart attack or due to heart disease.
If it truly is non-cardiac chest pain, the emergency room doctor usually refers the patient to a gastroenterologist, a doctor who specializes in digestive system disorders, for more testing and treatment.
Some people who have had several episodes of non-cardiac chest pain go to their primary care physician or a heart doctor (cardiologist) instead of the emergency room. The doctor will follow the same steps to make sure the pain is not heart-related, then refer the person to a gastroenterologist.
How is non-cardiac chest pain treated?
Although non-cardiac chest pain can be a scary event because it feels like heart pain, it usually can be treated successfully once the doctor identifies the cause of the pain. With the right treatment, the symptoms go away for most patients.
Proton-pump inhibitors (PPI) are the most common treatment for non-cardiac chest pain caused by GERD. Several different PPIs are available. Treatment usually begins with a high dose of a PPI. After GERD symptoms lessen, the dose of the PPI is reduced to the lowest amount that control symptoms. Two or more months of drug treatment may be needed to control symptoms.
As for caffeine in coffee, Medicalnewstoday.com talks of coffee sensitivity and its symptoms:
feelings of jitteriness and unease; irritability; anxiety or nervousness; trouble sleeping or insomnia; upset stomach; abdominal cramps; elevated heartbeat or blood pressure.
Symptoms caused by sensitivity to coffee will usually go away if the person stops drinking coffee.
People who are sensitive to coffee may have a gastrointestinal upset or symptoms connected to other issues may be getting worse. For example, coffee can make heartburn and symptoms of gastroesophageal reflux disease (GERD) worse. The caffeine in coffee can relax the sphincter at the lower end of the food pipe, causing stomach acid to leak up and irritate it.
Too much caffeine is associated with similar symptoms to those of a coffee sensitivity. In addition to these symptoms, too much caffeine in someone who is caffeine-sensitive may cause symptoms, such as:
chest pain; heart palpitations; mood swings, anger, or depression; panic attacks.